Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 27, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 25, 2013, 3:44 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2013, 3:44 PM EDT (19:44 UTC)
- Expired
- Apr 25, 2013, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:44 PM EDT | HAIL 0.25 | 3 Ssw Ladson, SC | PEA SIZE HAIL FELL FROM 344 PM TO 349 PM. |
| Apr 25, 3:51 PM EDT | HAIL 0.25 | 1 Sw Goose Creek, SC | PEA SIZE HAIL AND HEAVY RAIN. |
| Apr 25, 3:52 PM EDT | HAIL 0.7 | 2 Nne Goose Creek, SC | |
| Apr 25, 3:54 PM EDT | TSTM WND DMG | 3 Ne Goose Creek, SC | SMALL TREE DOWN ON THE SIDE OF THE ROAD AT HENRY BROWN BLVD AND ISLAND GREEN ROAD. |
| Apr 25, 4:09 PM EDT | HAIL 0.7 | Daniel Island, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS52 KCHS 251944
SVRCHS
SCC015-019-035-252030-
/O.NEW.KCHS.SV.W.0027.130425T1944Z-130425T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT THU APR 25 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 344 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
NEAR COLLEGE PARK...MOVING EAST AT 25 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GOOSE CREEK...CROWFIELD PLANTATION...CHARLESTON AIRPORT...
CHARLESTON INTL AIRPORT...HANAHAN...I-26/I-526 INTERCHANGE...NAVAL
WEAPONS STATION CHARLESTON...DON HOLT BRIDGE...WANDO...CAINHOY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3305 7961 3285 7980 3289 8022 3299 8014
3310 8009
TIME...MOT...LOC 1944Z 284DEG 20KT 3300 8006
$$2 follow-up statements
179
WWUS52 KCHS 252007
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT THU APR 25 2013
SCC035-252015-
/O.CAN.KCHS.SV.W.0027.000000T0000Z-130425T2030Z/
DORCHESTER SC-
407 PM EDT THU APR 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...
LAT...LON 3297 7997 3308 7992 3305 7961 3285 7980
3287 8004
TIME...MOT...LOC 2005Z 282DEG 23KT 3291 7987
$$
SCC015-019-252030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-130425T2030Z/
CHARLESTON SC-BERKELEY SC-
407 PM EDT THU APR 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM FROM CHARITY TO BERESFORD...MOVING
EAST AT 25 MPH.
LOCATIONS FROM CAINHOY TO THE FRANCIS MARION NATIONAL FOREST ARE
IN THE PATH OF THIS STORM.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3297 7997 3308 7992 3305 7961 3285 7980
3287 8004
TIME...MOT...LOC 2005Z 282DEG 23KT 3291 7987
$$414
WWUS52 KCHS 252025
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT THU APR 25 2013
SCC015-019-252035-
/O.EXP.KCHS.SV.W.0027.000000T0000Z-130425T2030Z/
CHARLESTON SC-BERKELEY SC-
425 PM EDT THU APR 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES WILL EXPIRE AT 430 PM EDT...
AT 425 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3297 7997 3308 7992 3305 7961 3285 7980
3287 8004
TIME...MOT...LOC 2025Z 282DEG 23KT 3288 7972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:53 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 25, 1:53 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 153 PM EDT THU APR 25 2013 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA TODAY...WITH HIGH PRESSURE BUILDING IN ITS WAKE THROUGH SATURDAY. UNSETTLED WEATHER IS LIKELY THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE APPROACHING COLD FRONT HAS CERTAINLY SLOWED DOWN OVERNIGHT AND THIS MORNING...CURRENTLY SITTING OVER FAR SOUTHEAST NC THROUGH THE SC MIDLANDS INTO SOUTH CENTRAL GA. TO ITS NORTH THE DEWPOINTS HAVE BEEN DROPPING INTO THE 40S AND 50S...WHILE AHEAD OF THE FRONT ACROSS OUR AREA DEWPOINTS HAVE BEEN POOLING IN THE LOWER 60S. AN UPPER SHORTWAVE DROPPING INTO THE CAROLINAS LATE THIS AFTERNOON SHOULD PROVIDE THE FINAL PUSH TO GET THE FRONT OFF THE COAST. ASIDE FROM SCATTERED MID CLOUDS WE HAVE SEEN PARTLY TO MOSTLY SUNNY SKIES THUS FAR. THE INSOLATION IN CONCERT WITH PRE-FRONTAL COMPRESSION IS PUSHING TEMPS INTO THE LOWER TO MID 70S BY 10AM. WE NUDGED HIGH TEMPS UP A COUPLE DEGREES ACROSS COASTAL SOUTHEAST GA AND ALONG THE SC COAST. PRECIP COVERAGE IS THE PRIMARY CHALLENGE WITH THE MORNING UPDATE. THE 12Z CHS RAOB SHOWED FAIRLY UNIDIRECTIONAL WEST FLOW THROUGHOUT THE ATMOSPHERE WHICH IS NOT VERY CONDUCIVE TO CONVECTIVE DEVELOPMENT. HOWEVER WE EXPECT A WEAK AFTERNOON SEABREEZE WHICH MAY PROVIDE SOME LOW-LEVEL CONVERGENCE TO AT LEAST INITIATE A FEW SHOWERS. A DECENT MID-LEVEL CAP ON THE SOUNDING INDICATES THAT OUR SURFACE DEWPOINTS DURING THE AFTERNOON WILL BE THE PIVOTAL FACTOR IN WHETHER DEEP CONVECTION CAN INITIATE. UPWARDS OF 1000 JOULES OF CAPE MAY SETUP DURING PEAK HEATING TODAY BUT NOT MUCH MORE THAN THIS UNLESS DEWPOINTS SURGE INTO THE MID 60S. WE DO NOT ANTICIPATE SUBSTANTIAL CONVECTIVE COVERAGE TODAY SO WE MAINTAINED SLIGHT CHANCE POPS THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... THE AFOREMENTIONED VORT LOBE AND COLD FRONT WILL CLEAR THE REGION THIS EVENING...AND LINGERING CONVECTION WILL END QUICKLY BY SUNSET. STRONG HIGH PRESSURE WILL BUILD OUT OF THE OH VALLEY...ALLOWING SKIES TO CLEAR AND WITH THE ENSUING COLD ADVECTION WE/LL EXPERIENCE MUCH COOLER CONDITIONS DEVELOPING. MINIMUM TEMPS WILL BE DOWN INTO THE UPPER 40S AND LOWER 50S FOR MOST LOCALES...WITH SOME MID AND UPPER 50S NEAR AND ALONG THE SHORELINE COMMUNITIES. FRIDAY...SURFACE HIGH PRESSURE CENTERED IN THE OHIO VALLEY EARLY IN THE DAY...WILL RAPIDLY BUILD INTO THE SOUTHEASTERN STATES BY LATER FRIDAY AND PROVIDE A PLEASANT DAY FOR THE AREA. VERY DRY AIR WILL OVERSPREAD THE AREA WITH PRECIPITABLE WATER VALUES MAINLY BETWEEN .5 AND .75 INCHES BY AFTERNOON...RESULTING IN A MAINLY SUNNY DAY. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW SEASONAL AVERAGES WITHIN THE NORTHEAST/EAST SURFACE WINDS...RANGING FROM THE MID 70S NORTH TO THE UPPER 70S SOUTH...WITH COOLER HIGHS NEAR 70 ALONG AND NEAR THE COASTLINE DUE TO THE INFLUENCE OF THE COOLER OCEAN WATERS. DUE TO FLATTER UPPER RIDGE TO OUR WEST...THE ECMWF IS THE MOST AGGRESSIVE WITH INCREASING CLOUD COVER FRIDAY NIGHT AND CONTINUES TO BRING SOME LIGHT SHOWERS INTO THE AREA AFTER MIDNIGHT. THE 25/00Z NAM...GFS AND CANADIAN ALL ARE SLOWER AT BREAKING DOWN THE RIDGE WHICH RESULTS IN A SLOWER INCREASE IN CLOUD COVER AND A MUCH LATER ARRIVAL OF PRECIPITATION. THIS FORECAST PACKAGE IS BASED ON THE NAM...GFS AND CANADIAN MODEL SOLUTIONS...BUT CONFIDENCE IN THIS IS BELOW AVERAGE. SATURDAY THROUGH SUNDAY...THE WEAKENING UPPER RIDGE COMBINED WITH A SLOW MOVING UPPER LEVEL DISTURBANCE...PRECIPITABLE WATER VALUES INCREASING TO BETWEEN 1.25 AND 1.5 INCHES...AND AN ONSHORE LOW LEVEL FLOW SHOULD RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS...MAINLY FROM LATER SATURDAY AFTERNOON THROUGH SUNDAY. LITTLE OR NO SURFACE BASED INSTABILITY IS EXPECTED DURING THIS TIME FRAME...BUT WITH SOME WEAK MID LEVEL INSTABILITY AT TIMES...CANNOT RULE OUT THUNDER SO INCLUDED MENTION IN THE FORECAST/GRIDS. MOST AREAS SHOULD SEE PRECIPITATION DURING THE SATURDAY THROUGH SUNDAY PERIOD AND INCREASED RAIN CHANCES SOME SATURDAY NIGHT AND SUNDAY...BUT FOR NOW CAPPED POPS AT 50 PERCENT ACROSS THE NORTHWESTERN HALF OF THE AREA ON SUNDAY. AS THE EVENT GETS CLOSER...THE MODELS SHOULD COME INTO BETTER AGREEMENT AND IT IS QUITE LIKELY THAT POPS WILL NEED TO BE RAISED AT LEAST INTO THE LIKELY CATEGORY FOR AT LEAST ONE PERIOD. FAIRLY SIGNIFICANT CLOUD COVER ESPECIALLY DURING THE SECOND HALF OF SATURDAY AND SUNDAY COMBINED WITH A DECENT THREAT FOR PRECIPITATION ON SUNDAY...SHOULD KEEP TEMPERATURES ON BOTH SATURDAY AND SUNDAY ON THE COOL SIDE OF NORMAL. AS A RESULT...DROPPED TEMPERATURES A LITTLE...MUCH CLOSER TO COOLER ECMWF GUIDANCE ON SATURDAY AND COOLER THAN ALL GUIDANCE ON SUNDAY. HIGHS SHOULD RANGE FROM THE LOWER 70S IN THE NORTH TO THE MID OR UPPER 70S IN THE SOUTH ON BOTH DAYS...WITH VALUES CLOSE TO 70 NEAR AREA BEACHES. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... UNSETTLED WEATHER IS EXPECTED INTO AT LEAST TUESDAY. CONSIDERABLE MODEL DIFFERENCES EXIST ESPECIALLY ON SUNDAY NIGHT AND MONDAY WHICH RESULTS IN LOWER THAN NORMAL FORECAST CONFIDENCE WITH REGARD TO RAIN CHANCES AND HIGH TEMPERATURES. IT DOES APPEAR QUITE LIKELY THAT SUNDAY NIGHT THROUGH TUESDAY WILL BE AT THE LEAST A VERY CLOUDY PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... ISOLATED SHOWERS POSSIBLE AROUND THE TERMS THROUGH LATE AFTERNOON AHEAD OF AN ADVANCING COLD FRONT. THE CHANCE OF ANY OF THESE SHOWERS HITTING KCHS OR KSAV ARE QUITE LOW SO WE JUST MAINTAINED VICINITY SHOWERS. NORTHEAST WINDS DEVELOPING OVERNIGHT WITH CLEARING SKIES. WINDS WILL INCREASE A BIT ON FRIDAY. EXTENDED AVIATION OUTLOOK...A PERIOD OF POSSIBLE OR OCCASIONAL FLIGHT RESTRICTIONS WILL OCCUR SATURDAY AFTERNOON/EVENING AND CONTINUE THROUGH MONDAY. && .MARINE... TODAY...A COLD FRONT LOCATED OVER THE SE STATES EARLY THIS MORNING WILL APPROACH THE LOCAL WATERS THIS AFTERNOON...AND SLIP INTO THE MARINE AREA LATE. SW AND WEST WINDS THIS MORNING WILL REACH NOTHING MORE THAN 10 KT...BUT WITH SOME IMPETUS DUE TO THE SEA BREEZE CIRCULATION THIS AFTERNOON WINDS WILL INCREASE A COUPLE OF KNOTS. THE WAVE SPECTRUM A MIXTURE OF WIND DRIVEN WAVES AND SWELLS OF 2-4 FT /HIGHEST OVER THE OUTER GA WATERS/. MARINERS ARE ADVISED THAT A FEW T-STORMS COULD DRIFT OFF THE SE GA COAST LATE THIS AFTERNOON/EVENING. TONIGHT...THE COLD FRONT WILL GET SHUNTED EAST AND SE OF THE WATERS AS A 1033 MB HIGH BUILDS EAST AND SE FROM THE OH VALLEY. COLD ADVECTION AND SOME PACKING OF THE PRESSURE GRADIENT WILL RESULT IN NE WINDS CLIMBING AS HIGH AS 10 OR 15 KT ACROSS THE 0-20 NM LEGS AND IN CHARLESTON HARBOR...BUT UP TO 15-20 KT ACROSS AMZ374. SIGNIFICANT WAVE HEIGHT WILL HOLD IN THE RANGE OF 2-4 FT...ALTHOUGH A FEW 5-FOOTERS COULD SNEAK INTO THE OUTERMOST GA WATERS LATE. FRIDAY AND FRIDAY NIGHT...HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION DURING FRIDAY AND THEN SHIFT OFFSHORE. MARGINAL SMALL CRAFT ADVISORY CONDITIONS AS A RESULT OF A NORTHEAST SURGE WILL BE POSSIBLE FRIDAY AND INTO FRIDAY NIGHT IN THE WAKE OF THE FRONT...ESPECIALLY ACROSS THE WATERS 20 TO 60 NM OFF THE GEORGIA COAST. SATURDAY AND SATURDAY NIGHT..EAST TO NORTHEAST WINDS AT OR BELOW 15 KT...WITH SEAS AT OR BELOW 5 FT...SHOULD PREVAIL. SUNDAY NIGHT THROUGH TUESDAY...GENERALLY SOUTHEAST WINDS AT OR BELOW 15 KNOTS WILL PREVAIL THROUGH MONDAY NIGHT...WITH A DECENT NORTHEAST FLOW BECOMING REESTABLISHED ON TUESDAY BEHIND ANOTHER COLD FRONT. SEAS DURING THIS PERIOD SHOULD BE AT OR BELOW 5 FT. RIP CURRENTS...LOOKS LIKE A MARGINAL MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...WITH 2-3 FOOT SWELLS EVERY 8-10 SECONDS AND ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND PERIGEE. && .TIDES/COASTAL FLOODING... HIGH TIDES ASSOCIATED WITH THE FULL MOON AND LUNAR PERIGEE /PERIGEAN SPRING TIDES/ WILL BE HIGHER THAN PREDICTED/NORMAL FROM LATE THURSDAY THROUGH MONDAY...AS A NORTHEAST WIND ON THURSDAY NIGHT AND FRIDAY GRADUALLY BECOMES SOUTHEAST BY MONDAY. THERE IS A SMALL CHANCE THAT SHALLOW COASTAL FLOODING COULD OCCUR WITH THE HIGHER OF THE DAILY HIGH TIDES...AND THUS COASTAL FLOOD ADVISORIES ARE POSSIBLE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM... LONG TERM...MTE AVIATION...JRL MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 25, 3:04 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT THU APR 25 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-261915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 304 PM EDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 3:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT THU APR 25 2013 SCZ044-045-050-052-252000- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 332 PM EDT THU APR 25 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR SUMMERVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COLLEGE PARK...GOOSE CREEK...LADSON...SANGAREE...SUMMERVILLE AND CROWFIELD PLANTATION... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF UP TO 40 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3305 7998 3291 8002 3294 8025 3308 8019 TIME...MOT...LOC 1932Z 279DEG 15KT 3303 8016
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:32 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Apr 25, 4:13 PM EDT | Special Marine Warning | CHS | 92 min | |
| Apr 25, 4:17 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Apr 25, 5:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Apr 25, 7:12 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 93 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.